Home » Frequently asked Questions on Health » Can Frisium and Oxetal cause depression and drowsiness?

Can Frisium and Oxetal cause depression and drowsiness?

Q: My 59 years old father got a paralytic stroke four years back because of brain clots. He recovered very quickly and has been taking these medicines - Lipicard AV, Clodrel (75 mg), Ramistar H (5 mg) and Ecosprin 150. Fifteen days back, he got a seizure attack and he was admitted to the hospital and after discharge, the doctor has prescribed him some additional medicines - Frisium (10 mg) and Oxetal (150 mg). Now, he is feeling depressed and drowsy. Why is my father suffering from depression after taking these medicines?

A:Frisium (Clobazam) and Oxetal (Oxcarbazepine), can both cause drowsiness individually, and more so if used together. The tolerance level is different among patients, and it is wise to start a small dose and subsequently increase. However, sometimes higher doses may be started as seizure prevention is essential. In this case, it is advisable to reduce the dose of Frisium (Clobazam) to 10 mg once a day, preferably in the evening.

Sometimes the patient's intake is low and the blood sodium levels drop down, or the patient may develop infections like urinary or respiratory infections acquired during hospital stay, which may also lead to unexplained drowsiness. Hence it is also advisable to check the serum sodium levels and haemogram, and consult with your physician for further advice.

Other side effects of drugs mentioned above are very rare or negligible, and can be easily found on the internet. All patients do not develop all the side effects mentioned about the medicines.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------